U.S. doctors online nowAsk doctors free
Jonesboro, AR
A 44-year-old female asked:

Can a uti cause nausea? the doctor put me on keflex for uti but i'm nauseated and dizzy

2 doctor answers5 doctors weighed in
Dr. Robert Killian
General Practice 28 years experience
UTI and Nausea: Unfortunately yes. But, so can the antibiotics you are taking. This should not be long lasting so not a reason to stop yet. But, if you do not have Meclizine in your medicine cabinet you can get this "anti-nausea" and "anti-dizzy" medicine anywhere you buy vitamins and over the counter medications. Meclizine is very effective and a nice thing to have ready for times like this.
Dr. Jeremy Gitomer
Nephrology and Dialysis 29 years experience
Yes: A UTI can either be a bladder infection or infect the upper tracts and the kidney. A bladder infection has urinary frequency, pain and possibly blod in urine as symptoms. An upper tract infection (kidney infection) can have fever, chills, nausea, vomiting, flank pain and other symptoms. You may have a kidney infection. Continue antibiotics and drink fluids. If not better in 3 days follow up.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.